Alert archive / Wyoming / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 42, NWS Riverton, WY

June 8, 2018Washakie County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jun 8, 2018, 3:00 PM MDT for Washakie County, Wyoming. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2018, 3:00 PM MDT (21:00 UTC)
Expired
Jun 8, 2018, 3:30 PM MDT
In force
30 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Tornado
Possible
Hail
1.25 in
Wind
60.0 mph

County Washakie County, WY

The radar

The Riverton/Lander radar (KRIW), 113 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:28 PM MDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jun 8, 1:28 PM MDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
128 PM MDT Fri Jun 8 2018

.SHORT TERM...This evening through Monday

A weak upper level low pressure trough will produce scattered
rain showers with isolated thunderstorms this evening across the
mountains and north. Dry windy conditions will spread north from
southern areas into the central and eastern areas tonight.
Temperatures will warm on Saturday with generally dry conditions.
Dry windy conditions will continue to spread across much of the
area. A dry cold front will bring cooler temperatures on Sunday
with northeast winds behind the cold front. Monday will be dry
with some warming and breezy conditions returning to the south,
gradually moving north.

.LONG TERM...Monday night through Friday night

A zonal flow pattern will be in place through the middle of the
week. However, temperatures will rise above normal by Wednesday
and stay that way through the rest of the week. Conditions will
mainly be dry, with only very isolated afternoon thunderstorms
possible through Thursday. A longwave trough could begin to dig
over the WCONUS by Thursday into Friday, which would turn the
upper level flow back toward to SW. However, as noted in the
previous discussion, confidence remains low for this point in the
forecast. Diurnal convection could return to the area, but will be
isolated and mainly confined near the mountains Thursday and
Friday.

&&

.AVIATION...For the 18Z TAFS through 18Z Saturday

VFR conditions to prevail at the terminal sites through 18Z
Saturday. A few showers and storms will develop over northern WY
after 19Z today until 03Z Saturday. Will keep VCTS at KCOD
airport and only VCSH at KWRL airport. A gusty wind will occur
over the west and south this afternoon, decreasing after 01Z.
Winds will become light and variable tonight, as clouds begin to
clear. SKC skies are expected across much, if not all, of the area
by 18Z Saturday.

&&

.FIRE WEATHER...

A weak upper level low pressure trough will produce scattered
rain showers with isolated thunderstorms this evening across the
mountains and north. Dry windy conditions will spread north from
southern areas into the central and eastern areas tonight.
Temperatures will warm on Saturday with generally dry conditions.
Dry windy conditions with low relative humidity will continue to
spread across much of the area. A dry cold front will bring cooler
temperatures on Sunday with northeast winds behind the cold
front. A combination of deep mixing with stronger transport winds
will produce excellent smoke dispersal.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Baker
LONG TERM...LaVoie
AVIATION...LaVoie
FIRE WEATHER...Baker
Hazardous weather outlook, Jun 8, 12:57 AM MDT, 14 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Riverton WY
1257 AM MDT Fri Jun 8 2018

WYZ001>020-022>030-091215-
Yellowstone National Park-Absaroka Mountains-Cody Foothills-
North Big Horn Basin-Southwest Big Horn Basin-
Southeast Big Horn Basin-Owl Creek and Bridger Mountains-
Bighorn Mountains West-Bighorn Mountains Southeast-
Northeast Johnson County-Southeast Johnson County-
Teton and Gros Ventre Mountains-Jackson Hole-
Wind River Mountains West-Wind River Mountains East-
Upper Wind River Basin-Wind River Basin-Lander Foothills-
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-Casper Mountain-Star Valley-
Salt River and Wyoming Ranges-Upper Green River Basin Foothills-
Upper Green River Basin-South Lincoln County-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
1257 AM MDT Fri Jun 8 2018

This Hazardous Weather Outlook is for Western and Central Wyoming.

.DAY ONE...Today and Tonight

Isolated afternoon and evening thunderstorms across northern
Wyoming.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Sunday...A strong, but mainly dry cold front will push across
Wyoming. Elevated fire behavior will be possible during this time
frame.

.SPOTTER INFORMATION STATEMENT...

Spotters are urged to report wind gusts over 45 mph and hail.
Thank you.

TEAM RIVERTON

In the hours before

Special weather statement, Jun 8, 2:24 PM MDT, 36 minutes before
Special Weather Statement
National Weather Service Riverton WY
224 PM MDT FRI JUN 8 2018

WYZ006-082100-
Southeast Big Horn Basin-
224 PM MDT FRI JUN 8 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WASHAKIE COUNTY
UNTIL 300 PM MDT...

At 223 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles northwest of Winchester, or 18 miles west of Worland, moving
east at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Worland, Wyoming Boys School and Worland Municipal Airport around
  300 PM MDT.

Other locations impacted by this storm include Washakie County
Fairgrounds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4390 10791 4391 10842 4409 10845 4417 10794
TIME...MOT...LOC 2023Z 265DEG 18KT 4401 10834

Baker

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 6:02 PM MDTSpecial Weather StatementRIWJohnson28 min
Jun 7, 6:06 PM MDTSpecial Weather StatementRIWJohnson39 min
Jun 7, 6:33 PM MDTSpecial Weather StatementRIWJohnson27 min
Jun 7, 6:38 PM MDTSevere Thunderstorm WarningRIWJohnson52 min
Jun 7, 6:51 PM MDTSpecial Weather StatementRIWJohnson39 min
Jun 7, 7:17 PM MDTSpecial Weather StatementRIWJohnson28 min
Jun 8, 2:24 PM MDTSpecial Weather StatementRIWHot Springs36 min
Jun 8, 2:37 PM MDTTornado WarningRIWHot Springs, Washakie23 min
Jun 8, 3:22 PM MDTSpecial Weather StatementRIWPark38 min
Jun 8, 3:34 PM MDTSpecial Weather StatementRIWWashakie26 min
Jun 8, 4:04 PM MDTSpecial Weather StatementRIW26 min
Jun 8, 4:49 PM MDTSpecial Weather StatementRIWBig Horn26 min
Jun 8, 5:06 PM MDTSpecial Weather StatementRIWJohnson39 min
Jun 8, 5:25 PM MDTSevere Thunderstorm WarningRIWJohnson50 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.